MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.This is an initial report.A follow-up report will be submitted when the final evaluation is completed.
 
Event or Problem Description
Lilly case id: (b)(6).This report is associated with product complaint: (b)(4).This solicited case, reported by a consumer, via a patient support program (psp), concerned a 13-years female patient of unknown origin.Medical history included diabetes mellitus diagnosed since an unknown date in 2021.Lab values were unknown.The concomitant medication included insulin glargine administered for diabetes mellitus.The patient received insulin lispro (rdna origin) injections (humalog), from a cartridge, 11 units or 12 units beginning on (b)(6) 2009, via a reusable pen humapen luxura half dose pen, beginning since an unknown date in 2021, subcutaneously, for the treatment of diabetes mellitus.Since an unknown date, the back of the humapen luxura half dose pen had been pressing very hard and it was stuck and there was no medicine coming from the tip.On (b)(6) 2022, while administering insulin lispro, the application pen did not give the drug and her blood glucose increased to 650 (units, and reference range not provided) and she was hospitalized because of it (lot.No.1809g01, pc.No.(b)(4).Huma pen ergo ii application pen was given to her during hospitalization and her blood glucose was under control in the hospital.Further information regarding corrective treatment and hospitalization details were unknown.Outcome of event was recovered.Status of insulin lispro therapy was ongoing.The operator of humapen luxura half dose pen was patient's mother and her training status was not provided.The general humapen luxura half dose model duration of use and the suspect humapen luxura half dose duration of use was approximately one year as it was started approximately in 2021.The suspect humapen luxura half dose pen was discontinued and was available for return.The reporting consumer did not provide relatedness of event with insulin lispro therapy and considered the event related to humapen luxura half dose pen.Edit (b)(6) 2022: updated medwatch fields for expedited device reporting and added contact log accordingly.No new information added.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This solicited case, reported by a consumer, via a patient support program (psp), concerned a 13-years female patient of unknown origin.Medical history included diabetes mellitus diagnosed since an unknown date in 2021.Lab values were unknown.The concomitant medication included insulin glargine administered for diabetes mellitus.~.The patient received insulin lispro (rdna origin) injections (humalog), from a cartridge, 11 units or 12 units beginning on (b)(6) 2009, via a reusable pen humapen luxura half dose pen, beginning since an unknown date in 2021, subcutaneously, for the treatment of diabetes mellitus.Since an unknown date, the back of the humapen luxura half dose pen had been pressing very hard and it was stuck and there was no medicine coming from the tip.On (b)(6) 2022, while administering insulin lispro, the application pen did not give the drug and her blood glucose increased to 650 (units, and reference range not provided) and she was hospitalized because of it (lot.No.1809g01, pc.No.(b)(4)).Huma pen ergo ii application pen was given to her during hospitalization and her blood glucose was under control in the hospital.Further information regarding corrective treatment and hospitalization details were unknown.Outcome of event was recovered.Status of insulin lispro therapy was ongoing.The operator of humapen luxura half dose pen was patient's mother and her training status was not provided.The general humapen luxura half dose model duration of use and the suspect humapen luxura half dose duration of use was approximately one year as it was started approximately in 2021.The suspect humapen luxura half dose pen was discontinued and the device was not returned to the manufacturer for investigation.The reporting consumer did not provide relatedness of event with insulin lispro therapy and considered the event related to humapen luxura half dose pen.Edit 02dec2022: updated medwatch fields for expedited device reporting and added contact log accordingly.No new information added.Update 19dec2022: additional information received on 13dec2022 from the global product complaint database.Entered device specific safety summary (dsss) for humapen luxura half dose pen device associated with pc (b)(4), lot 1809g01.Updated the medwatch fields/ european and canadian (eu/ca) device information and device return status to not returned to manufacturer.Added date of manufacturer and unique identifier (udi) for the device.Corresponding fields and narrative updated accordingly.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated and corrected information is referenced within the update statements in b.5.Please refer to update statement dated 19dec2022 in the b.5.Field.No further follow-up is planned evaluation summary the mother of a female patient reported that the injection button of her daughter's humapen luxura hd device "had been pressing very hard and it was stuck and there was no medicine coming from the tip." on (b)(6) 2022, while administering insulin lispro, the application pen did not give the drug.The device was not returned to the manufacturer for investigation (batch 1809g01, manufactured september 2018).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.A complaint history review for the batch did not identify any atypical findings with regard to pen jam issues.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key15914566
Report Number1819470-2022-00098
Device Sequence Number4384176
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1809G01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age13 YR
Patient SexFemale